MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8726H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass grafting procedure on (b)(6) 2024 and suture was used.During continuous suturing, the suture breakage occurred at a different point from the ligature point during ligation.It was not a control release needle.It was used on blood vessel.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/18/2024.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no.H3 investigational summary: the product was returned to ethicon for evaluation.Three representative unopened samples were received for analysis.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 24IN 6-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20709037
Report Number2210968-2024-12143
Device Sequence Number18551456
Product Code GAW
UDI-Device Identifier10705031019805
UDI-Public(01)10705031019805(17)290228(10)UCBCMC
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8726H
Device Lot NumberUCBCMC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown